Alert archive / Nebraska / Tornado Warnings in 2024

Tornado Warning 85, NWS Omaha, NE

May 24, 20245 counties in Nebraska

NWS Omaha, NE issued this tornado warning at May 24, 2024, 1:57 AM CDT for 5 counties in Nebraska. It was in force for 48 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2024, 1:57 AM CDT (06:57 UTC)
Expired
May 24, 2024, 2:45 AM CDT
In force
48 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Cass County, NE, Douglas County, NE, Lancaster County, NE, Sarpy County, NE, Saunders County, NE

The radar

The Omaha radar (KOAX), 36 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 2:12 AM CDTTORNADO2 Se Memphis, NEThis tornado was a brief spin-up creating damage to trees and powerlines.
May 24, 2:15 AM CDTTSTM WND GST 672 N Ashland, NE
May 24, 2:25 AM CDTTSTM WND DMG3 Se Gretna, NENumerous trees down on Capehart Rd between 192nd and 180th street.
May 24, 2:25 AM CDTTORNADO2 Se Gretna, NEThis very brief spin-up tornado damaged several powerpoles.
May 24, 2:26 AM CDTTSTM WND GST 60Louisville, NEpersonal weather station.
May 24, 2:26 AM CDTTSTM WND GST 70Louisville, NE
May 24, 2:31 AM CDTTORNADO2 S Papillion, NEThis very brief tornado near Bell Elementary produced minor damage to homes and damaged numerous trees in the neighborhood. Some fences were also damaged.
May 24, 2:34 AM CDTTSTM WND DMG1 N Ashland, NEStorm chaser reports widespread tree damage with numerous branches down across Highway 66.
May 24, 2:35 AM CDTTSTM WND DMG2 W Offutt Afb, NETrees and branches down.
May 24, 2:35 AM CDTTORNADO2 W Offutt Afb, NEThis quick spin-up tornado developed just south of Looking Glass Park and damaged a couple of trees. The tornado quickly move northeast over Offutt Air Force Base damaging several trees, overturning an enclosed trailer, and creating minor roof damage to a buil
May 24, 2:38 AM CDTTSTM WND DMG3 Se Omaha, NElarge tree on house.
May 24, 2:40 AM CDTTSTM WND GST 773 Se Papillion, NE
May 24, 2:41 AM CDTTSTM WND GST 823 Ese Papillion, NEpersonal weather station measurement.
May 24, 2:42 AM CDTTSTM WND DMG4 Ssw Offutt Afb, NElarge Tree uprooted.
May 24, 2:43 AM CDTTSTM WND GST 68Offutt Afb, NEApproximately 10 minutes of severe wind gusts reported at KOFF. Peak wind gust measured at 68 mph.
May 24, 2:45 AM CDTTSTM WND DMG2 Sw Bellevue, NEReport from mPING: 1-inch tree limbs broken; Shingles blown off.
May 24, 2:45 AM CDTTSTM WND DMG2 Sw Papillion, NESiding torn from home.
May 24, 2:45 AM CDTTSTM WND DMG3 Se Omaha, NETree fell on a home.
May 24, 2:47 AM CDTTSTM WND DMGBellevue, NESeveral large branchees down.
May 24, 2:48 AM CDTTSTM WND DMG3 Sw Papillion, NEReport from mPING: 1-inch tree limbs broken; Shingles blown off.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 8:43 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2024-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2024-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2328 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

461 
WFUS53 KOAX 240657
TOROAX
NEC025-055-109-153-155-240745-
/O.NEW.KOAX.TO.W.0085.240524T0657Z-240524T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
157 AM CDT Fri May 24 2024

The National Weather Service in Omaha has issued a

* Tornado Warning for...
  Sarpy County in east central Nebraska...
  Northeastern Lancaster County in southeastern Nebraska...
  Southeastern Douglas County in east central Nebraska...
  Southeastern Saunders County in east central Nebraska...
  Northern Cass County in southeastern Nebraska...

* Until 245 AM CDT.

* At 156 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Ceresco, or 10 miles south of Wahoo, moving east
  at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Ceresco around 200 AM CDT.
  Ashland around 210 AM CDT.
  Gretna around 215 AM CDT.

Other locations in the path of this tornadic thunderstorm include
Springfield, Cedar Creek, Walnut Creek Recreation Area, Prairie Queen
Recreation Area, Wehrspann Lake, Bellevue, Papillion and Offutt AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4098 9586 4099 9676 4112 9677 4124 9591
      4120 9593 4118 9589 4107 9587 4106 9588
      4105 9587
TIME...MOT...LOC 0656Z 265DEG 50KT 4107 9668 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Mead
3 follow-up statements
238 
WWUS53 KOAX 240709
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
209 AM CDT Fri May 24 2024

NEC025-055-109-153-155-240745-
/O.CON.KOAX.TO.W.0085.000000T0000Z-240524T0745Z/
Sarpy NE-Lancaster NE-Douglas NE-Saunders NE-Cass NE-
209 AM CDT Fri May 24 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR SARPY...
NORTHEASTERN LANCASTER...SOUTHEASTERN DOUGLAS...SOUTHEASTERN SAUNDERS
AND NORTHERN CASS COUNTIES...

At 209 AM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles northwest of Ashland, or 12 miles southeast of
Wahoo, moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Gretna and Ashland around 215 AM CDT.

Other locations in the path of this tornadic thunderstorm include
Springfield, Prairie Queen Recreation Area, Wehrspann Lake,
Papillion, Cedar Creek, Walnut Creek Recreation Area, Bellevue and
Offutt AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4098 9586 4099 9662 4114 9662 4124 9591
      4120 9593 4118 9589 4107 9587 4106 9588
      4105 9587
TIME...MOT...LOC 0709Z 264DEG 48KT 4108 9647 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Mead
037 
WWUS53 KOAX 240716 RRA
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
216 AM CDT Fri May 24 2024

NEC109-240726-
/O.CAN.KOAX.TO.W.0085.000000T0000Z-240524T0745Z/
Lancaster NE-
216 AM CDT Fri May 24 2024

...THE TORNADO WARNING FOR NORTHEASTERN LANCASTER COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has weakened. 
moved out of the warned area. Therefore, the warning has been 
cancelled.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern Iowa...and southeastern and east central Nebraska. A
Severe Thunderstorm Watch also remains in effect until 800 AM CDT for
southwestern Iowa.

&&

LAT...LON 4098 9586 4099 9645 4116 9645 4124 9591
      4120 9593 4118 9589 4107 9587 4106 9588
      4105 9587
TIME...MOT...LOC 0716Z 264DEG 47KT 4109 9640 

$$

NEC025-055-153-155-240745-
/O.CON.KOAX.TO.W.0085.000000T0000Z-240524T0745Z/
Sarpy NE-Douglas NE-Saunders NE-Cass NE-
216 AM CDT Fri May 24 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR SARPY...
SOUTHEASTERN DOUGLAS...SOUTHEASTERN SAUNDERS AND NORTHERN CASS
COUNTIES...

At 216 AM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles northwest of Ashland, or 8 miles southwest of
Gretna, moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Gretna and Ashland around 220 AM CDT.
  Springfield and Wehrspann Lake around 225 AM CDT.

Other locations in the path of this tornadic thunderstorm include
Chalco, Walnut Creek Recreation Area, Prairie Queen Recreation Area,
Bellevue, Papillion, Offutt AFB and Cedar Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4098 9586 4099 9645 4116 9645 4124 9591
      4120 9593 4118 9589 4107 9587 4106 9588
      4105 9587
TIME...MOT...LOC 0716Z 264DEG 47KT 4109 9640 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Mead
346 
WWUS53 KOAX 240725
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
225 AM CDT Fri May 24 2024

NEC155-240735-
/O.CAN.KOAX.TO.W.0085.000000T0000Z-240524T0745Z/
Saunders NE-
225 AM CDT Fri May 24 2024

...THE TORNADO WARNING FOR SOUTHEASTERN SAUNDERS COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern Iowa...and southeastern and east central Nebraska. A
Severe Thunderstorm Watch also remains in effect until 800 AM CDT for
southwestern Iowa.

&&

LAT...LON 4101 9587 4102 9628 4116 9629 4124 9591
      4120 9593 4118 9589 4107 9587 4106 9588
      4105 9587
TIME...MOT...LOC 0725Z 265DEG 52KT 4109 9619 

$$

NEC025-055-153-240745-
/O.CON.KOAX.TO.W.0085.000000T0000Z-240524T0745Z/
Sarpy NE-Douglas NE-Cass NE-
225 AM CDT Fri May 24 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR SARPY...
SOUTHEASTERN DOUGLAS AND NORTHEASTERN CASS COUNTIES...

At 225 AM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles west of Springfield, or 4 miles southeast of
Gretna, moving east at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Papillion, Springfield, Cedar Creek, Walnut Creek Recreation Area, 
  and Prairie Queen Recreation Area around 230 AM CDT.
  Bellevue and Offutt AFB around 235 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4101 9587 4102 9628 4116 9629 4124 9591
      4120 9593 4118 9589 4107 9587 4106 9588
      4105 9587
TIME...MOT...LOC 0725Z 265DEG 52KT 4109 9619 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Mead

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at May 24, 12:17 AM CDT, 1 hour 40 minutes earlier. Its key messages:

  • A line of strong to severe thunderstorms is expected to move through this evening into early Friday (80-90% chance). Damaging winds and localized flooding will be the primary threats, but large hail and tornadoes will be possible.
  • A flood watch has been issued for tonight into Friday morning in areas that have recently received heavy rainfall. Even relatively small amounts of rain in those areas could cause issues.
  • Minor flooding continues along portions of the Missouri River. With increasing chances for heavy rain tonight, area rivers and streams could rise to flooding levels again in the coming days.
  • Additional storm chances through Memorial Day weekend, especially Saturday evening and Sunday. Severe weather could be possible at times, but confidence in exact timing and location is low.
Area forecast discussion, May 24, 12:17 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1217 AM CDT Fri May 24 2024

.KEY MESSAGES...

- A line of strong to severe thunderstorms is expected to
  move through this evening into early Friday (80-90% chance).
  Damaging winds and localized flooding will be the primary
  threats, but large hail and tornadoes will be possible.

- A flood watch has been issued for tonight into Friday morning
  in areas that have recently received heavy rainfall. Even
  relatively small amounts of rain in those areas could cause
  issues.

- Minor flooding continues along portions of the Missouri
  River. With increasing chances for heavy rain tonight, area
  rivers and streams could rise to flooding levels again in the
  coming days.

- Additional storm chances through Memorial Day weekend,
  especially Saturday evening and Sunday. Severe weather could
  be possible at times, but confidence in exact timing and
  location is low.

&&

.DISCUSSION...
Issued at 358 PM CDT Thu May 23 2024

Fairly quiet early this afternoon, though a bit breezy, with
southeast winds gusting around 30 mph at times. Temperatures as of 3
PM were in the mid 70s to lower 80s.

Otherwise, the main story was a shortwave trough/cutoff low over WY
that will push east into the Dakotas this evening while a cold front
slides through the area, interacts with an unstable air mass, and
leads to a line of strong to severe storms. There could also be a
few showers and storms in southeast NE/southwest IA this evening (7-
10 PM) as moisture transport begins to ramp up and point into the
area, but the main line of storms doesn't look to move into our
coverage area until 11 PM or later. While current SPC mesoscale
analysis suggests very little instability in our area, that will
change quickly as the aforementioned moisture transport/low level
jet ramp up, with guidance indicating MUCAPE values in the 2000 to
3000 J/kg range across the area and similar ML/SBCAPE values not
lagging much farther south. Vertical shear profiles suggest storms
should stay organized, though the strongest deep layer shear looks
to lag behind the front and 0-3 km shear vectors aren't exactly
perpendicular to the line and are just under 30 kts, suggesting the
line could have a tendency to gust out and weaken in some locations.
On the other hand, 0-1 km shear is quite strong with impressive low
level hodograph curvature suggesting an enhanced tornado potential
along bowing segments that are oriented more perpendicular with the
0-3 km shear vectors and can become surface-based. So think the
biggest threat with this line will be damaging winds and localized
flooding (more on that soon), but can't rule out some short-lived
tornadoes and large hail.

Regarding the rain/flood potential, the aforementioned low level
moisture transport looks quite impressive and with precipitable
water values in the 1.5 to 1.75 inch range and warm cloud depths
near 3500 m, expect some efficient rain-producing storms. In
addition, latest CAM guidance suggests the southern end of the line
of storms is trending toward being oriented more west to east,
indicating some potential for training thunderstorms. Unfortunately,
this could take place in locations where we recently received 3 to
7+ inches of rain where it wouldn't take much to lead to further
flooding problems. Therefore, elected to issue a flood watch for
those areas that are most vulnerable to heavy rain, though much more
(maybe even all) of the area is expected to see at least some rain
overnight into early Friday.

Storms should exit to the east by 7-8 AM and give way to a fairly
sunny, but breezy day with highs in the upper 60s to lower 70s and
northwest winds gusting 20 to 30 mph. For the holiday weekend, we
should stay dry for a good chunk of Saturday, but shower and storm
chances return by the late afternoon/evening as a surface low tracks
east across KS and a warm front sneaks north into the forecast area.
There will be a threat for severe weather of all types in the
vicinity and south of the warm front, but questions still remain on
just how far north it makes it. As it stands, highest chances look
to remain south of Interstate 80, but definitely worth monitoring
the forecast, especially if you have outdoor plans.

Showers and a few storms could linger into Sunday, though there
could be some dry periods during the day as well. Guidance then
suggests we see some quick moving shortwave energy slide southeast
through the area sometime Sunday night/Monday bringing yet another
shot of some showers and storms. There remains quite a bit of spread
heading into the early/middle of next week, but there could be a
brief drier period sometime Monday-Wednesday as upper level ridging
approaches. However, overall long term consensus is that we could
stay fairly active with at least shower chances and highs mostly in
the 70s...very spring-like.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1211 AM CDT Fri May 24 2024

Generally, the timing of the storms that were previously
forecast appear in line, impacting KOFK 06-07z, KLNK 08-09z, and
KOMA 08-10z. Otherwise, southeasterly winds ahead of the line
of thunderstorms, but becoming northwesterly behind it. Those
northwesterly winds increase 20 to 30 knots 15-00z, then
becoming less than 06 knots after that.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flood Watch until 10 AM CDT this morning for NEZ033-034-
     042>045-050>053.
IA...Flood Watch until 10 AM CDT this morning for IAZ043-055-056-
     069.

&&

DISCUSSION...CA
AVIATION...DeWald
Hazardous weather outlook, May 23, 4:03 PM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
403 PM CDT Thu May 23 2024

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-241200-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
403 PM CDT Thu May 23 2024

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Friday

Flooding will be possible along the Missouri River downstream from
Plattsmouth.

There is a 80 to 90 percent chance of thunderstorms late this
evening and overnight, with a 20 to 40 percent chance of severe
storms. Damaging winds and flooding will be the primary threats,
but there could also be some large hail and tornadoes. A flood
watch is in effect into Friday morning for areas that have
recently received heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday night through Thursday

Additional spotty thunderstorm chances are in the forecast
periodically Friday through Monday over the Memorial Day weekend.
Severe weather potential returns Saturday night into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and overnight.

In the hours before

Local storm report, May 24, 1:19 AM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
119 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 AM     Tstm Wnd Gst     1 NE Columbus           41.45N 97.34W
05/24/2024  M61 MPH          Platte             NE   ASOS

            KOLU ASOS.

&&

tsn
Local storm report, May 24, 1:27 AM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
127 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 AM     Tstm Wnd Gst     3 WSW Richland          41.42N 97.27W
05/24/2024  M58 MPH          Platte             NE   Public

            Measured wind gust from a personal weather
            station of 58 mph.

&&

BD
Local storm report, May 24, 1:44 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
144 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     Tstm Wnd Gst     5 SSW Howells           41.65N 97.03W
05/24/2024  M60 MPH          Colfax             NE   Public

            Personal weather station measured a 60 mph
            wind gust.

&&

BD
Local storm report, May 24, 1:49 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
149 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     Tornado          6 SSW Dodge             41.64N 96.92W
05/24/2024                   Colfax             NE   NWS Employee

            TDS observed approximately 7 miles
            south-southwest of Dodge.

&&

BD
Local storm report, May 24, 1:55 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
155 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 AM     Tornado          5 W Nickerson           41.54N 96.56W
05/24/2024                   Dodge              NE   Trained Spotter

            Trained spotter says a tornado is on the
            ground.

&&

tsn
Local storm report, May 24, 1:57 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
157 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     Tornado          2 NW Scribner           41.69N 96.69W
05/24/2024                   Dodge              NE   Fire Dept/Rescue

            tornado reported.

&&

tsn

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 12:17 AM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Platte43 min
May 24, 12:23 AM CDTSevere Thunderstorm WarningOAXAntelope, Cedar, Knox, Madison, Pierce, Wayne52 min
May 24, 12:46 AM CDTSevere Thunderstorm WarningOAXCedar, Cuming, Madison, Pierce, Stanton, Thurston and 1 more44 min
May 24, 12:51 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXButler, Colfax, Platte39 min
May 24, 1:04 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXButler, Colfax, Platte, Saunders, Seward41 min
May 24, 1:06 AM CDTTornado WarningOAXColfax, Platte, Stanton24 min
May 24, 1:17 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXBurt, Butler, Colfax, Cuming, Dodge, Platte and 2 more43 min
May 24, 1:20 AM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Stanton, Thurston, Wayne40 min
May 24, 1:21 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXButler, Gage, Jefferson, Lancaster, Saline, Saunders and 1 more39 min
May 24, 1:23 AM CDTTornado WarningOAXBurt, Colfax, Cuming, Dodge, Platte, Stanton52 min
May 24, 1:24 AM CDTTornado WarningOAXButler, Colfax, Dodge, Saunders36 min
May 24, 1:26 AM CDTTornado WarningOAXButler, Colfax, Dodge, Saunders49 min
May 24, 1:29 AM CDTTornado WarningOAXButler, Lancaster, Saunders, Seward46 min
May 24, 1:36 AM CDTTornado WarningOAXLancaster, Seward39 min
May 24, 1:53 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXBurt, Butler, Cass, Colfax, Dodge, Douglas and 6 more52 min
May 24, 1:54 AM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Johnson, Lancaster, Otoe, Pawnee and 2 more51 min
May 24, 1:55 AM CDTTornado WarningOAXDodge, Douglas, Saunders, Washington35 min
May 24, 1:57 AM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge, Thurston48 min
May 24, 2:00 AM CDTTornado WarningOAXDodge, Washington45 min
May 24, 2:05 AM CDTTornado WarningOAXBurt, Cuming, Dodge, Washington40 min
May 24, 2:11 AM CDTTornado WarningOAXBurt, Cuming, Thurston35 min
May 24, 2:28 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXBurt, Cass, Douglas, Lancaster, Otoe, Sarpy and 2 more47 min
May 24, 2:31 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXBurt, Thurston44 min
May 24, 2:32 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXGage, Johnson, Lancaster, Nemaha, Otoe, Pawnee and 1 more43 min
May 24, 2:35 AM CDTTornado WarningOAXCass, Sarpy40 min
May 24, 2:39 AM CDTTornado WarningOAXBurt, Washington31 min
May 24, 3:12 AM CDTSevere Thunderstorm WarningOAXNemaha, Otoe, Pawnee, Richardson48 min

Nearby

Tornado Warnings in Nebraska, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.